MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214157
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Udi: (b)(4).Investigation summary: the complaint device was received and inspected.Visually, it was observed that the ratchet latch assembly was not functional, and the jaws were not closing.Upon further investigation it was found that the linkage between the ratchet and the ratchet latch is not functioning as intended, preventing functionality of the jaw.This type of failure is a design feature to ensure that in the event the device is used beyond its intended use (for ex: clamping too much tissue, repetitive twisting etc), the linkage failure will occur within the handle and prevent loose bodies from leaving the device.This failure can be attributed to device use.A dhr review has been conducted and the results indicate that this batch of product was processed without any incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy mitek complaints system revealed one other dissimilar complaint for this lot of devices that were released to distribution.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure, but before being used on the patient, the sales rep's expressew iii autocapture flexible suture passer jaws would not close.The case was completed with another like-device with no patient harm or delays.The sales rep stated that after the procedure while inspecting the device, he might have broken the needle inside the device.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
EXPRESSSEW III AC GUN
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9110673
Report Number1221934-2019-58472
Device Sequence Number16911506
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public10886705025190
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1